Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 17, 2016, 8:06 AM EDT. It took effect at May 17, 2016, 3:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2016, 8:06 AM EDT (12:06 UTC)
- In effect from
- May 17, 2016, 3:00 PM EDT
- Expired
- May 17, 2016, 10:44 PM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
533 WHUS73 KGRR 171206 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 806 AM EDT TUE MAY 17 2016 LMZ844>846-172015- /O.NEW.KGRR.SC.Y.0039.160517T1900Z-160518T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 806 AM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. * WINDS...NORTH WINDS INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON AND EVENING. * WAVES...BUILDING TO 3 TO 5 FEET THIS AFTERNOON AND EVENING...BEFORE SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
3 follow-up statements
116 WHUS73 KGRR 171542 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1142 AM EDT TUE MAY 17 2016 LMZ844>846-172345- /O.CON.KGRR.SC.Y.0039.160517T1900Z-160518T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1142 AM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WINDS...NORTH 10 TO 20 KNOTS INCREASING TO 20 TO 25 KNOTS LATE IN THE DAY. NORTH 15 TO 25 KNOTS TONIGHT BECOMING NORTHEAST AROUND 10 KNOTS AFTER MIDNIGHT. * WAVES...1 TO 2 FEET BUILDING TO 3 TO 5 FEET LATE IN THE DAY AND CONTINUING TONIGHT. WAVES SUBSIDING TO AROUND 1 FOOT TOWARD DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
080 WHUS73 KGRR 171937 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EDT TUE MAY 17 2016 LMZ844>846-180345- /O.CON.KGRR.SC.Y.0039.000000T0000Z-160518T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 337 PM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTH 10 TO 20 KNOTS SUBSIDING TO NORTHEAST 5 TO 15 KNOTS LATE TONIGHT. * WAVES...1 TO 2 FEET BUILDING TO 3 TO 5 FEET LATE IN THE DAY AND CONTINUING TONIGHT. WAVES SUBSIDING TO AROUND 1 FOOT TOWARD DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EBW
761 WHUS73 KGRR 180244 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1044 PM EDT TUE MAY 17 2016 LMZ844>846-180345- /O.CAN.KGRR.SC.Y.0039.000000T0000Z-160518T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1044 PM EDT TUE MAY 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING. WAVE HEIGHTS ARE FORECASTED TO STAY UNDER 4 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 17, 7:38 AM EDT, 28 minutes earlier.
Area forecast discussion, May 17, 7:38 AM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 738 AM EDT TUE MAY 17 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 326 AM EDT Tue May 17 2016 A cold front will press south of the state today which will allow high pressure to build in from the north. Some rain showers may linger through the day across Southern Lower Michigan, but they should become less numerous with time and eventually move south of the state. Temperatures will be a bit cooler today with highs in the lower 60s. High pressure will settle into the Great Lakes region tonight and remain in place into Friday providing pleasant weather the rest of the week. Dry weather is forecast tonight through Friday with gradually warming temperatures. Some frost is possible across Central Lower Michigan both tonight and again Wednesday night. && .SHORT TERM...(Today through Thursday) Issued at 326 AM EDT Tue May 17 2016 Two main concerns in the short term are the rain chances across Southern Lower Michigan today and the threat for frost across Central Lower Michigan tonight and Wednesday night. Weak convergence from the surface up through 850mb/s and some moisture pooling will keep chances for showers going today. The best chances for rain showers will occur this morning near I-94...but cannot rule out some lingering showers this afternoon as well. Have likely chances for rain this morning, 60 pct, tapering to 20 pct this evening. The models (NAM/GFS) even show some instability on the order of 200-600 J/kg of CAPE through earlier afternoon, but not thinking its enough for thunder given overall unimpressive deep layer moisture values. Tonight the moisture sags south and the focus changes to the threat of frost under high pressure. Thinking areas of frost are possible across Central Lower Michigan tonight. Coordinated with DTX and APX and consensus was to hold off at this point. Could see the need for an Advisory across our northern two rows of counties tonight which will likely be discussed on the day shift. Mid 30s lows look likely across Central Lower tonight. High pressure will bring large diurnal swings with cool nights and near normal readings in the afternoon. Another night for potential frost across Central Lower will occur Wednesday night. .LONG TERM...(Thursday night through Monday) Issued at 326 AM EDT Tue May 17 2016 High pressure over the Great Lakes will slowly give way by late Friday as a southern stream low moves moves across the Tennessee Valley. We kept low chance pops in the grids Friday night and Saturday mostly as a nod to the farthest north GFS. However, the latest ECMWF and CMC models keep the pcpn south of the CWA. So, confidence isn't high that we're going to see rain out of this system. More than likely we'll have dry weather throughout the long term. Temperatures will be warmer than they have been lately but pretty much near normal, in the lower 70s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 738 AM EDT Tue May 17 2016 VFR clouds will be in place across the TAF sites today with ceilings ranging from 10000ft to as low as 3500ft towards I-94. There is a chance at some MVFR ceilings along I-94 this morning, but thought the chance of occurrence was too low to include. A few showers will be possible through today with the best chance near I-94 as well. Tonight, the clouds should gradually try to clear out from north to south. VFR weather is expected tonight. && .MARINE... Issued at 326 AM EDT Tue May 17 2016 Northerly winds will increase this afternoon and evening and approach Small Craft Criteria south of Holland. The time frame of concern is from about 400pm through 1100pm. At this point have decided to hold off and use a 2-4 foot forecast. Waves look to peak around 4 feet for a short time down there. Otherwise...high pressure builds in and light winds should lead to waves of 2 feet or less the next several days. && .HYDROLOGY... Issued at 204 PM EDT Mon May 16 2016 Rivers near Ionia, Maple Rapids, and Holt are above bankfull but have recently crested and are now falling. Basin average rainfall amounts of just over a tenth of an inch are expected through tonight, which won't affect rivers much. Dry weather arrives after that for much of the week under control of high pressure. This will allow the rivers to subside further. && .GRR Watches/Warnings/Advisories... MI...None. LM...None. && SYNOPSIS...Duke SHORT TERM...Duke LONG TERM...04 AVIATION...Duke HYDROLOGY...CAS MARINE...Duke
Hazardous weather outlook, May 17, 5:55 AM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 555 AM EDT TUE MAY 17 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-181000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 555 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE TONIGHT ACROSS CENTRAL LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT ACROSS CENTRAL LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-181000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 555 AM EDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS THIS AFTERNOON AND EVENING MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ON LAKE MICHIGAN...ESPECIALLY FROM HOLLAND SOUTH DOWN THE SHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:31 AM EDT | Frost Advisory | GRR | Gratiot, Isabella, Kent, Mecosta, Montcalm, Muskegon and 3 more | 46 hr |
| May 17, 9:31 AM EDT | Freeze Warning | GRR | Clare, Lake, Mason, Osceola | 46 hr |
| May 17, 2:29 PM EDT | Special Weather Statement | GRR | Kalamazoo | 46 min |
| May 17, 3:25 PM EDT | Special Weather Statement | GRR | Jackson | 65 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.